Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 85, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 10, 2012, 7:56 PM CDT for Avoyelles Parish, Saint Landry Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 7:56 PM CDT (00:56 UTC)
- Expired
- Aug 10, 2012, 8:31 PM CDT
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:31 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2673 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
937
WUUS54 KLCH 110056
SVRLCH
LAC009-097-110200-
/O.NEW.KLCH.SV.W.0085.120811T0056Z-120811T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
756 PM CDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL AVOYELLES PARISH IN CENTRAL LOUISIANA...
NORTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...MORROW...BAYOU CURRENT...PALMETTO...MELVILLE...
KROTZ SPRINGS...
* UNTIL 900 PM CDT
* AT 755 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING PING PONG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 8 MILES NORTHEAST OF
MORROW TO 11 MILES SOUTHWEST OF MORROW...MOVING SOUTHEAST AT 20
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LEBEAU BY 800 PM CDT...
PALMETTO BY 815 PM CDT...
BAYOU CURRENT BY 825 PM CDT...
MELVILLE BY 840 PM CDT...
KROTZ SPRINGS BY 900 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING PING PONG SIZED HAIL. SEEK
SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3050 9174 3050 9175 3067 9218 3074 9217
3093 9212 3084 9180 3081 9180 3079 9176
3071 9173 3063 9174 3061 9175 3056 9175
3052 9173
TIME...MOT...LOC 0055Z 305DEG 18KT 3087 9195 3076 9201
3069 9216
$$
LANDRENEAU2 follow-up statements
445
WWUS54 KLCH 110116
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
816 PM CDT FRI AUG 10 2012
LAC009-097-110200-
/O.CON.KLCH.SV.W.0085.000000T0000Z-120811T0200Z/
ST. LANDRY LA-AVOYELLES LA-
816 PM CDT FRI AUG 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTH CENTRAL AVOYELLES AND NORTHEASTERN ST. LANDRY PARISHES...
AT 812 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTHWEST OF BAYOU CURRENT TO PALMETTO TO 7 MILES SOUTHWEST OF
LEBEAU..MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BAYOU CURRENT BY 825 PM CDT...
MELVILLE BY 840 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING PING PONG SIZED HAIL. SEEK
SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3056 9175 3068 9202 3090 9201 3084 9180
3081 9180 3079 9176 3071 9173 3063 9174
3061 9175
TIME...MOT...LOC 0116Z 294DEG 19KT 3087 9186 3076 9185
3062 9201
$$
LANDRENEAU155
WWUS54 KLCH 110131
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
831 PM CDT FRI AUG 10 2012
LAC009-097-110141-
/O.CAN.KLCH.SV.W.0085.000000T0000Z-120811T0200Z/
ST. LANDRY LA-AVOYELLES LA-
831 PM CDT FRI AUG 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL AVOYELLES AND
NORTHEASTERN ST. LANDRY PARISHES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3056 9175 3068 9202 3090 9201 3084 9180
3081 9180 3079 9176 3071 9173 3063 9174
3061 9175
TIME...MOT...LOC 0131Z 294DEG 19KT 3084 9178 3073 9177
3059 9193
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:11 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 10, 7:11 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 711 PM CDT FRI AUG 10 2012 .UPDATE... A QUICK UPDATE TO REMOVE SOME OF OUR SE TX COUNTIES FM THE WATCH AND ADD A FEW FURTHER EAST IN LA. SCT STRONG TO SVR STORMS CONTINUE FROM NR BEAUMONT NE TOWARD ALEXANDRIA AND MARKSVILLE...WITH AN ESPECIALLY POTENT AND PROLIFIC LIGHTNING PRODUCING STORM JUST NE OF THE CWA DROPPING SWD TOWARD AVOYELLES PARISH. WILL CONTINUE TO MONITOR ACTIVITY...BUT ANTICIPATE MOST OF IT WILL BE DECREASING IN INTENSITY AND COVERAGE THE NEXT FEW HOURS. 24 && .PREV DISCUSSION... /ISSUED 617 PM CDT FRI AUG 10 2012/ DISCUSSION... 00Z TAF ISSUANCE. AVIATION... FRONTAL BOUNDARY OVER E TX/C LA IGNITING SCT/NUM TSRA JUST S OF THE BOUNDARY...WHICH WILL CONTINUE TO MOVE S THIS EVENING. INCREASED CHANCE OF TSRA EXPECTED FOR BPT/LCH BY 01-02Z...AND LFT/ARA BY 02-03Z THIS EVENING...WITH ACTIVITY LINGERING THRU 05-06Z. SVR WATCH 572 FOR SE TX/C AND SW LA THRU 05Z...NOT INCLUDING LFT/ARA. ACTIVITY EXPECTED TO DIMINISH BY 06Z...BUT NAM12 SHOWS REDEVELOPMENT TOWARDS 09-12Z ACROSS SC LA...WHICH WOULD AFFECT LFT/ARA DURING THIS TIME. WILL WAIT FOR 00Z RUN TO BITE ON THIS. DML PREV DISCUSSION... /ISSUED 501 PM CDT FRI AUG 10 2012/ SYNOPSIS... RUNNING A LITTLE LATE ON THE AFD THIS AFTN...BUT THAT TURNED OUT TO BE OK AS SEVERE THUNDERSTORM WATCH 572 WAS ISSUED AS I WAS PUTTING THIS TOGETHER EARLIER. ALREADY WENT AHEAD AND UPDATED ZONE AND COASTAL FORECASTS FOR THE WATCH. THE WATCH WAS PROMPTED BY A BAND OF STORMS THAT DEVELOPED QUICKLY THIS AFTN ALONG A PREFRONTAL TROF FM NATCHEZ TO JASPER TO CONROE. THESE STORMS RAPIDLY INTENSIFIED AS THEY ENTERED A VERY MOIST AND HEATED ATMOSPHERE ACRS SE TX AND WRN LA...AND ARE CAPABLE OF PRODUCING ABUNDANT CG LIGHTNING...GUSTY WINDS AND VERY HEAVY RAINFALL. OTHERWISE...THE LATEST UPPER AIR ANALYSES AND WV IMAGERY INDICATE THE AREA IS BETWEEN A TROF TO THE EAST AND A RIDGE OF HIGH PRESSURE ACRS THE SRN ROCKIES AND SW STATES. THIS IS PRODUCING A NLY FLOW ALOFT...WITH SEVERAL DISTURBANCES TRAVELING SOUTHWARD TOWARD THE REGION. ABUNDANT MOISTURE PERSISTS OVER THE AREA PER 12Z SOUNDINGS WITH PW VALUES AROUND 2 INCHES. AT THE SFC...A COLD FRONT WAS LOCATED FM GREENWOOD MS TO NR MONROE TO CENTERVILLE TX...SEPARATING DEWPOINTS IN THE MID 60S FM DEWPOINTS IN THE MID 70S. DISCUSSION... THINGS EXPECTED TO REMAIN ACTIVE FOR THROUGH EARLY EVENING AS STORMS CONTINUE TO FIRE ALONG THE AFOREMENTIONED TROF...WITH OUTFLOW BOUNDARY INTERACTIONS HELPING TO MAINTAIN ADDITIONAL DEVELOPMENT. ACTIVITY WILL TRAVEL SOUTHWARD...AND SHOULD DIMINISH BY MID-EVENING WITH THE LOSS OF DAYTIME HEATING...ALTHOUGH ANOTHER IMPULSE FURTHER UPSTREAM COULD BRING SOME MORE SCT ACTIVITY LATE TONIGHT. THE BIG QUESTION IS HOW FAR SOUTH WILL THE FRONT GET...AND VARIOUS MODEL GUIDANCE NOT IN TOTAL AGREEMENT ON HOW MANY OF US WILL SEE AT LEAST SOME RELIEF FM THE HUMIDITY. THE ECMWF AND NAM BOTH SHOW THE FRONT STALLING JUST NR OUR NRN CWA BORDER...WHILE THE CANADIAN...OPERATIONAL GFS AND GEM SHOW THE FRONT TREKKING FURTHER SOUTH INTO THE CWA...ESSENTIALLY STALLING IT CLOSER TO THE I-10 CORRIDOR. HPC GUIDANCE EARLIER TODAY LEANED TOWARD THE FORMER SOLUTIONS...BUT THE LATEST FCST SHOWS THE FRONT MOVING FURTHER SOUTH BEFORE STALLING. FOR THE GRIDS...CHOSE A BLEND OF GUIDANCE BUT WEIGHTED A LITTLE MORE ON THE NORTHERLY SOLUTIONS...WITH THE FRONT MAKING IT THROUGH AT LEAST THE NRN TIER OF COUNTIES/PARISHES. EXPECT SCT SHOWERS AND THUNDERSTORMS AGAIN SATURDAY...MAINLY ACRS SRN PORTIONS OF THE AREA WITH THE FRONT GRADUALLY WASHING OUT SATURDAY NIGHT INTO SUNDAY. RAIN CHANCES DIMINISH ON SUNDAY...WITH A RETURN TO A MORE TYPICAL SUMMERTIME PATTERN BY EARLY NEXT WEEK. HIGH PRESSURE WILL BECOME REESTABLISHED OVER THE NRN GULF AND GULF COAST STATES...WITH AFTN HIGHS IN THE 90S AND LOWS IN THE 70S. MARINE... HIGH PRESSURE RIDGING OVER THE NORTHERN GULF WILL MAINTAIN A LIGHT TO MODERATE SOUTHWESTERLY FLOW TONIGHT...WITH WINDS DIMINISHING OVER THE WEEKEND AS A WEAK FRONT STALLS ACROSS THE GULF COAST STATES. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY EAST OF SABINE PASS. A GENERALLY LIGHT ONSHORE FLOW...LOW SEAS AND MORE TYPICAL LATE NIGHT/EARLY MORNING SHOWERS WILL RESUME INTO THE COMING WEEK AS HIGH PRESSURE BECOMES REESTABLISHED OVER THE GULF COAST. 24 && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 93 73 94 / 40 20 10 10 KBPT 76 93 74 94 / 40 20 10 20 KAEX 73 94 69 95 / 40 20 10 10 KLFT 76 92 73 95 / 50 30 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 10, 4:00 AM CDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 400 AM CDT FRI AUG 10 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 110900- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 400 AM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. TYPICAL BRIEF HEAVY RAINS AND CONSIDERABLE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS ACTIVITY. NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED...BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE INTO SATURDAY AS A WEAK COLD FRONT SLIDES ACROSS THE FORECAST AREA AND STALLS NEAR THE COAST. AS WILL BE THE CASE TODAY...NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED....BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-110900- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 400 AM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY...WITH CHANCES LOWERING GOING INTO THE NEW WEEK. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 10, 4:48 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 PM CDT FRI AUG 10 2012
TXZ180-201-259-261-102300-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-SOUTHERN JASPER TX-
448 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER
COUNTIES UNTIL 600 PM CDT...
AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES
WEST OF KIRBYVILLE TO 9 MILES NORTHWEST OF THICKET...MOVING SOUTH AT
10 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
WILDWOOD BY 455 PM...
WILDWOOD AND FRED BY 500 PM...
VOTAW AND VILLAGE MILLS BY 510 PM...
CANEY HEAD AND THICKET BY 530 PM...
HONEY ISLAND BY 545 PM...
KOUNTZE AND BUNA BY 600 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3050 9455 3080 9461 3075 9388 3033 9390
3023 9464 3049 9473
LANDRENEAUSpecial weather statement, Aug 10, 5:18 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 518 PM CDT FRI AUG 10 2012 LAZ027-030-102315- BEAUREGARD LA-VERNON LA- 518 PM CDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES UNTIL 615 PM CDT... AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF DE RIDDER...MOVING SOUTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROSEPINE BY 525 PM... DE RIDDER BY 545 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3087 9309 3067 9336 3085 9350 3098 9336 RUA
Special weather statement, Aug 10, 5:46 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 546 PM CDT FRI AUG 10 2012 LAZ027-030-031-102345- BEAUREGARD LA-ALLEN LA-VERNON LA- 546 PM CDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND VERNON PARISHES UNTIL 645 PM CDT... AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF SUGARTOWN...MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SUGARTOWN BY 605 PM... GRANT BY 630 PM... MITTIE BY 645 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3088 9277 3061 9289 3082 9324 3098 9315 24
Special weather statement, Aug 10, 6:01 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 601 PM CDT FRI AUG 10 2012 LAZ030-041-TXZ201-215-216-259>262-110000- HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-JEFFERSON TX- BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX- SOUTHERN NEWTON TX- 601 PM CDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON... JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES UNTIL 700 PM CDT... AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES EAST OF FIELDS TO DEWEYVILLE TO BUNA TO LUMBERTON...MOVING SOUTHEAST AT 10 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... EVADALE BY 610 PM... LUMBERTON BY 615 PM... DEWEYVILLE BY 625 PM... DE QUINCY AND WEISS BLUFF BY 630 PM... STARKS AND LUNITA BY 635 PM... LAKEVIEW BY 640 PM... THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3042 9329 3012 9416 3035 9434 3067 9364 RUA
Special weather statement, Aug 10, 6:43 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
643 PM CDT FRI AUG 10 2012
LAZ027-028-030>032-042-110045-
RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
JEFFERSON DAVIS LA-
643 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...
BEAUREGARD...ALLEN...VERNON AND JEFFERSON DAVIS PARISHES UNTIL 745 PM
CDT...
AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ALEXANDRIA
INTERNATIONAL AIRPORT TO HINESTON TO OBERLIN TO 9 MILES WEST OF DRY
CREEK...MOVING EAST AT 20 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
ALLEN PARISH AIRPORT AND ALEXANDRIA BY 655 PM...
PINEVILLE AND OAKDALE BY 700 PM...
GLENMORA AND DRY CREEK BY 705 PM...
LIBUSE BY 710 PM...
BOND AND BEAVER BY 715 PM...
KOLIN BY 720 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3136 9223 3047 9273 3069 9329 3127 9300
3140 9258
LANDRENEAUSpecial weather statement, Aug 10, 7:44 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
744 PM CDT FRI AUG 10 2012
LAZ033-110145-
ST. LANDRY LA-
744 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY PARISH UNTIL 845 PM
CDT...
AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER WHITEVILLE...MOVING EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BIG CANE BY 755 PM...
LEBEAU BY 800 PM...
PALMETTO BY 815 PM...
BAYOU CURRENT BY 820 PM...
MELVILLE BY 835 PM...
KROTZ SPRINGS BY 845 PM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3069 9217 3077 9217 3079 9221 3085 9221
3085 9180 3081 9180 3079 9176 3074 9175
3071 9173 3056 9175 3052 9173 3051 9173
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:19 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 71 min |
| Aug 10, 7:44 PM CDT | Special Weather Statement | LCH | Saint Landry | 61 min |
| Aug 10, 8:32 PM CDT | Special Weather Statement | LCH | Avoyelles | 58 min |
| Aug 11, 5:40 AM CDT | Special Weather Statement | LCH | Cameron | 35 min |
| Aug 11, 7:39 AM CDT | Special Weather Statement | LCH | Iberia | 66 min |
| Aug 11, 7:51 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 3 hr |
| Aug 11, 9:02 AM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.